afraid to take meds

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2008
Total Posts : 52
   Posted 5/21/2009 6:08 PM (GMT -6)   
Hi!  I usually post on the fibro page but maybe I thought someone could help me here.  I have been suffering from panic and anxiety for years now.  This past year I have become sick and my panic has worsen.  It seems like no medications work for me.  I always have side effects from them.  I don't like to try anything new because I have had reactions to some meds.  This past time I got the hives and dizzey from taking levaquin that sent me to the er.  Well my infection was not gone now the doctor wants me to take Macrobid.  It is been 2 weeks my infection is getting worse but I am afraid to take it.  My husband said I put most of it in my head.  How could I get hives from thinking.  Just needed to vent.

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 5/22/2009 8:06 AM (GMT -6)   
Well you have an infection that needs to be treated. If you don't take/try the antibiotics you are going to continue feeling ill. I am not so sure though that your anxiety could cause the hives, but I guess anything is possible. I really hope you will the antibiotics a shot so you can get feeling better. Good luck!
Gail*Nanners* Co-Moderator for Anxiety/Panic Forum
Been living with Crohn's Disease for 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, and Calcium and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia and Osteoarthritis and Anxiety. Currently my Crohns is in remission.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Regular Member

Date Joined Apr 2009
Total Posts : 318
   Posted 5/24/2009 6:58 PM (GMT -6)   
Pbut please take your meds and get do take the antibiotics because you really dont want youre problem to get worse. i too am afraid of taking new meds I have a Rx right now for anti anxiety meds that I have not filled yet because i am scared to take them. I have heard that being stressed can cause some people to break out in hives
This too shall pass...

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 5/25/2009 8:06 AM (GMT -6)   

Good Morning Anne,

I am truly deathly allegic to Tetracycline but I have taken other antibiotics and done well.  Usually your physician will not prescribe another med that is in the same family as the one you reacted to.  I agree you should take the med and believe that you will be ok. 

Skin hives result from an allergic reaction inside the body, and appear as red, raised, itchy, welts. The causes of skin hives, also known as triggers, are wide and varied, including ingestion, inhalation, or reaction to a physical stimulus. When exposed to a trigger, the body produces histamine, a chemical that is involved in the immune response.

Common causes of hives:

Drugs: penicillin, aspirin, ibuprofen, quinine, diuretics, anticonvulsants, sulfa antibiotics, codeine.

Foods: shellfish, nuts, eggs, chocolate, strawberries, tomatoes, cow's milk, wheat, yeast.

Inhaled agents: pollen, mold, dust, animal dander.

Diseases & Infection: lupus, thyroid disorders, lymphoma, sinus or urinary tract infection, mononucleosis, hepatitis B.

Physical stimuli: heat, cold, exercise, stress, sun exposure, scratching the skin.

Contact stimuli: plants, jellyfish, cosmetics, textiles, latex, saliva, textiles, hair bleach.

Let us know how you are doing.

Gentle hugs,



Kitt, Co-Moderator:
Depression,  & 
*~* *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

Regular Member

Date Joined Apr 2009
Total Posts : 114
   Posted 5/26/2009 2:22 PM (GMT -6)   
I've gotten hives from stress and know many people who have as well who do not suffer from anxiety or panic disorders. It seems pretty common and nothing you should worry about. Don't let it keep you from taking the medication you need in order to get better!
I have also gotten hives from taking arithromycin (sp?) years ago. If you are going to have bad allergic reactions to antibiotics it will be quick. Call your doc or pharmacist immediately if they are severe or if you are concerned.
Antibiotics always cause some sort of side effect for me. Anything from headache to upset tummy to dizziness to nausea...etc. Just try and get through it because they will help your infection. You may want to consider taking a probiotic with the antibiotic, but check first with your doctor.

Veteran Member

Date Joined Dec 2008
Total Posts : 1015
   Posted 5/26/2009 4:20 PM (GMT -6)   
Anne, you need to take the meds. It will be okay. And yes, you can get hives from stress/worry. I've seen it happen.

Drive to the closest emergency room. Bring water and your medicine. Take your medication in the car. Read a book or magazine for an hour. When nothing happens, drive home. If you should feel funny or whatever, you're right outside the E.R. I used to take my meds this way. It helps.

If you choose to take the medication for the first time at home, keep yourself mildly busy. Do the dishes, do some will keep your mind off of possible side effects. Good luck but I don't think you'll need it!
Generalized Anxiety Disorder
60 mg. Prozac, Ativan as needed.
"The part can never be well unless the whole is well." Plato

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 2:51 AM (GMT -6)
There are a total of 2,712,170 posts in 299,060 threads.
View Active Threads

Who's Online
This forum has 153646 registered members. Please welcome our newest member, Happybutt.
153 Guest(s), 4 Registered Member(s) are currently online.  Details
THE HAPPY TURTLE, SmokeyRings, Another Worried Wife, Howard3569

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer